Alert archive / Kansas / Tornado Warnings in 1999
Tornado Warning 22, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 30, 1999, 2:52 PM CDT for Logan County, Kansas. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 1999, 2:52 PM CDT (19:52 UTC)
- Expired
- Jun 30, 1999, 3:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Logan County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:00 PM CDT | Tornado F0 | Russell Spgs, KS | |
| Jun 30, 3:05 PM CDT | Hail 1.25 | Russell Spgs, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 2:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 30, 2:28 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 30, 2:28 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 128 PM MDT WED JUN 30 1999 WARNINGS HAVE BEEN ISSUED ALL DAY HERE...AND THE PACE PICKED UP AGAIN JUST BEFORE 1 PM WITH TORNADO AT 10 MILES VIEWED FROM OFFICE. HAVE TO KEEP THIS SHORT AND SWEET WITH ONGOING SEVERE. ISSUED ZONES EARLY TO INCLUDE WATCH. NOT THRILLED WITH ANY MODEL...BUT COMPARED ETA FEATURES WITH PRECIP THAT OCCURRED IN FIRST SIX HOURS OF PROG TIME FOR PRECIP FORECAST. DO NOT BUY INTO AVN IDEA OF RIDGE BUILDING INTO CENTRAL KS AND NEB...AND AM DISCOUNTING FAN TEMPS AS WELL. STILL...FRIDAY LOOKS TO BE IN THE 90S IN WESTERN AND PROBABLY CENTRAL PORTIONS OF CWFA WITH PROGGED 700 MB TEMPS ABOVE 16C AT THE START OF THE DAY. DECENT MID LEVEL COLD AIR ADVECTION COMING OFF THE ROCKIES BY THE END OF THE DAY...SO SLIGHT CHANCE POPS FOR COLORADO COUNTIES. .GLD...NONE. ENTWISTLE
In the hours before
Local storm report, Jun 30, 12:23 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1123 AM MDT WED JUN 30 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM 4 N MAX NE 1 INCH HAIL
06/30/99 DUNDYLocal storm report, Jun 30, 12:23 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1123 AM MDT WED JUN 30 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM 4 N MAX NE 1 INCH HAIL
06/30/99 DUNDYSpecial weather statement, Jun 30, 2:06 PM CDT, 46 minutes before
KSZ013>016-027>029-041-042-010100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 106 PM MDT WED JUN 30 1999 ...TORNADO WATCH IS IN EFFECT UNTIL 7 PM MDT (8 PM CDT)... THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR N TRI-STATE AREA IN A MODERATE RISK OF SEVERE THUNDERSTORMS. LOW LEVEL MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE SHOWERS AND THUNDERSTORMS. WIND PROFILES SUPPORT LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THE FOLLOWING KANSAS COUNTIES ARE INCLUDED IN THE TORNADO WATCH: SHERMAN...THOMAS...SHERIDAN...GRAHAM...WALLACE...LOGAN...GOVE... GREELEY...WICHITA THEDE
Special weather statement, Jun 30, 2:06 PM CDT, 46 minutes before
KSZ013>016-027>029-041-042-010100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 106 PM MDT WED JUN 30 1999 ...TORNADO WATCH IS IN EFFECT UNTIL 7 PM MDT (8 PM CDT)... THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR N TRI-STATE AREA IN A MODERATE RISK OF SEVERE THUNDERSTORMS. LOW LEVEL MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE SHOWERS AND THUNDERSTORMS. WIND PROFILES SUPPORT LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THE FOLLOWING KANSAS COUNTIES ARE INCLUDED IN THE TORNADO WATCH: SHERMAN...THOMAS...SHERIDAN...GRAHAM...WALLACE...LOGAN...GOVE... GREELEY...WICHITA THEDE
Local storm report, Jun 30, 2:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
147 PM MDT WED JUN 30 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1241 PM 6 NE EDSON KS .88 INCH HAIL
06/30/99 SHERMAN
1248 PM 1 N EDSON KS 1 INCH HAIL
06/30/99 SHERMAN
1251 PM 12 S BREWSTER KS TORNADO
06/30/99 THOMAS
1254 PM 8 S EDSON KS TORNADO
06/30/99 SHERMAN
0105 PM 4 ENE EDSON KS 1 INCH HAIL
06/30/99 SHERMAN
0130 PM WINONA KS 1.75 INCH HAIL
06/30/99 LOGAN
0130 PM WINONA KS .88 INCH HAIL
06/30/99 LOGANLocal storm report, Jun 30, 2:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
147 PM MDT WED JUN 30 1999
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1241 PM 6 NE EDSON KS .88 INCH HAIL
06/30/99 SHERMAN
1248 PM 1 N EDSON KS 1 INCH HAIL
06/30/99 SHERMAN
1251 PM 12 S BREWSTER KS TORNADO
06/30/99 THOMAS
1254 PM 8 S EDSON KS TORNADO
06/30/99 SHERMAN
0105 PM 4 ENE EDSON KS 1 INCH HAIL
06/30/99 SHERMAN
0130 PM WINONA KS 1.75 INCH HAIL
06/30/99 LOGAN
0130 PM WINONA KS .88 INCH HAIL
06/30/99 LOGANThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:46 AM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 49 min |
| Jun 30, 8:35 AM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 50 min |
| Jun 30, 9:17 AM CDT | Severe Thunderstorm Warning | GLD | Thomas | 63 min |
| Jun 30, 9:23 AM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 62 min |
| Jun 30, 1:32 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 33 min |
| Jun 30, 1:36 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 64 min |
| Jun 30, 1:45 PM CDT | Tornado Warning | GLD | Thomas | 35 min |
| Jun 30, 1:50 PM CDT | Tornado Warning | GLD | Sherman | 35 min |
| Jun 30, 2:06 PM CDT | Tornado Warning | GLD | Logan | 49 min |
| Jun 30, 2:13 PM CDT | Tornado Warning | GLD | Thomas | 32 min |
| Jun 30, 3:24 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 66 min |
| Jun 30, 3:47 PM CDT | Tornado Warning | GLD | Wichita | 48 min |
Nearby
Tornado Warnings in Kansas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.